MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: unknown, not provided.If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that the doctor advanced a z9002 intraocular lens (iol), the top haptic which was in the groove did not move and was sheared off while trying to implant.It was indicated that the lens was opened but not implanted.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review of the file, it was noted that in the initial report (mdr # 2648035-2021-07990) section h6 (medical device problem code) should have included code 2983 to capture lens stuck in cartridge.Therefore, this supplemental filing is correcting the information by providing device problem code 2983 in section h6.Section h6-medical device problem code: 2983.Additional information: section d9: device available for evaluation: yes.Section d9: return to manufacturer: 8/25/2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics which is consistent with a lens that was handled during insertion.Furthermore, a detached haptic and lens damage (crack on optic body) was observed, however this can be attributed to handling during insertion.Haptic detached was confirmed however this can be attributed to handling during insertion and cannot be confirmed to be related to manufacturing and therefore no product deficiency could be identified.Stuck in cartridge could not be confirmed because the lens was received outside the cartridge tip.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11980006
Report Number2648035-2021-07990
Device Sequence Number17207631
Product Code HQL
UDI-Device Identifier05050474530522
UDI-Public(01)05050474530522(17)251210
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Model NumberZ9002
Device Catalogue NumberZ900200115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1